Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 9, NWS Wilmington, NC

March 17, 2012Columbus County, North Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Mar 17, 2012, 8:34 PM EDT for Columbus County, North Carolina. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 17, 2012, 8:34 PM EDT (00:34 UTC)
Expired
Mar 17, 2012, 8:49 PM EDT
In force
15 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon

County Columbus County, NC

The radar

The Wilmington radar (KLTX), 36 km from the middle of the area, began a volume at 00:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 0.6 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2012-03-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 651 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2012-03-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
651 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
596 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

376 
WUUS52 KILM 180034
SVRILM
NCC047-180100-
/O.NEW.KILM.SV.W.0009.120318T0034Z-120318T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
834 PM EDT SAT MAR 17 2012

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL COLUMBUS COUNTY IN SOUTHEAST NORTH CAROLINA

* UNTIL 900 PM EDT

* AT 829 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR HALLSBORO...OR 6 MILES EAST OF WHITEVILLE...
  AND MOVING SOUTHEAST AT 10 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
   LAKE WACCAMAW...

MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3432 7830 3419 7851 3429 7874 3441 7862
TIME...MOT...LOC 0034Z 296DEG 7KT 3433 7859

$$

15
1 follow-up statement
798 
WWUS52 KILM 180049
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
849 PM EDT SAT MAR 17 2012

NCC047-180100-
/O.CAN.KILM.SV.W.0009.000000T0000Z-120318T0100Z/
COLUMBUS NC-
849 PM EDT SAT MAR 17 2012

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL COLUMBUS COUNTY IS
CANCELED...

AT 846 PM EDT...THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS
WEAKENED...THUS THE WARNING HAS BEEN CANCELED.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3432 7830 3419 7851 3429 7874 3441 7862
TIME...MOT...LOC 0050Z 296DEG 7KT 3432 7856

$$

15

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 17, 7:48 PM EDT, 46 minutes earlier.

Area forecast discussion, Mar 17, 7:48 PM EDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
748 PM EDT SAT MAR 17 2012

.SYNOPSIS...
A WEAK BACKDOOR FRONT WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS
THROUGH THE WEEKEND AND INTO MONDAY. OTHERWISE...ABOVE NORMAL
TEMPERATURES WILL PREVAIL THROUGH MUCH OF NEXT WEEK...AS AN UPPER
RIDGE OVER THE REGION AMPLIFIES.

&&

.NEAR TERM /THROUGH SUNDAY/...
AS OF 730 PM SATURDAY...SLOW-MOVING SINGLE-CELL THUNDERSTORMS
CONTINUE TO DEVELOP IN A POPCORN FASHION ALONG AND INLAND FROM THE
SEABREEZE BOUNDARY WHERE SURFACE-BASED CAPE IS AS HIGH AS 2000 J/KG.
EVEN AFTER THE BOUNDARY LAYER DECOUPLES FROM THE REST OF THE
ATMOSPHERE SCATTERED STORMS WILL PROBABLY CONTINUE INTO THE
OVERNIGHT HOURS AS RELATIVELY STEEP LAPSE RATES ALOFT COINCIDE WITH
MODEST SYNOPTIC SUPPORT PROVIDED BY AN APPROACHING SHORTWAVE TROUGH.
WITHOUT SIGNIFICANT WIND SHEAR OR JET DYNAMICS STORMS HAVE GENERALLY
BEEN PULSE CELLS...THE STRONGEST OF WHICH HAVE PRODUCED SUB-SEVERE
HAIL REPORTS. ALTHOUGH SOME ADDITIONAL HAIL AND GUSTY WINDS ARE
POSSIBLE THROUGH THE EVENING...SEVERE WEATHER PROBABILITIES APPEAR
LOW.

ASIDE FROM THE SEABREEZE...THERE IS ONE OTHER SYNOPTIC BOUNDARY OF
NOTE. A BACKDOOR COLD FRONT EXTENDS FROM AROUND OCRACOKE ISLAND
NORTHWESTWARD ACROSS EXTREME EASTERN NORTH CAROLINA. THIS BOUNDARY
SHOULD SAG FARTHER SOUTH TONIGHT AND INTO THE CAPE FEAR REGION
BEFORE DAYBREAK. THERE SHOULD NOT BE A SIGNIFICANT AIRMASS CHANGE
THIS FAR SOUTH...HOWEVER WINDS WILL TURN NORTHEASTERLY BEHIND THE
BOUNDARY AND THERE COULD BE A SUBSTANTIAL MASS OF LOW STRATUS CLOUDS
LINGERING INTO THE DAYLIGHT HOURS SUNDAY.

NO SUBSTANTIAL CHANGES HAVE BEEN MADE TO TEMPERATURE FORECASTS
TONIGHT. LOWS SHOULD FALL INTO THE UPPER 50S FOR MOST LOCALES. ALSO
NO CHANGES HAVE BEEN MADE TO EARLIER SMOKE FORECASTS FOR THE GREEN
SWAMP FIRE IN INTERIOR BRUNSWICK COUNTY. THE LOWEST VISIBILITIES
SHOULD AFFECT PORTIONS OF STATE HIGHWAY 211.

&&

.SHORT TERM /SUNDAY NIGHT/...
AS OF 3 PM SATURDAY...A WEAK E-W SURFACE BOUNDARY WILL MEANDER
SOUTHWARD OVER OUR FORECAST ZONES ON SUNDAY. DESPITE REMAINING
BENEATH AN UPPER RIDGE...ENOUGH COLUMN MOISTURE AND INSTABILITY
WILL EXIST TO MAINTAIN ISOLATED SHOWERS AND THUNDERSTORMS SUNDAY
AND MONDAY. IT SHOULD BE NOTED THE ENVIRONMENTAL WIND FIELD WILL
REMAIN UNIMPRESSIVE AND ANY STORMS THAT FORM WILL FAVOR SURFACE
HEATING AND WILL LIKELY EXHIBIT PULSE CHARACTERISTICS.

BY MONDAY WE MAY SEE THE BOUNDARY LIFTING BACK NORTH. MOISTURE AND
INSTABILITY REMAIN SIMILAR AND HAVE EXTENDED ISOLATED POP VALUES
INTO MONDAY. GIVEN THE EXCESSIVE WARMTH...SEA-BREEZE CONVERGENCE
MAY ALSO PLAY A ROLE INITIATING CONVECTION SUNDAY AND MONDAY IN
THE AFTERNOON AND EARLY EVENINGS. MILD TEMPERATURES WILL PREVAIL
BOTH DAYS BENEATH THE THERMAL RIDGE...JUST A FEW DEGREES COOLER
ACROSS THE NORTHERN ZONES SUNDAY BEHIND THE FRONT.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
AS OF 3 PM SATURDAY...DEEP 5H TROUGH OVER THE SOUTHWEST...A FAMILIAR
SIGHT THIS YEAR...AT THE START OF THE PERIOD PROVIDES PLENTY OF
UNCERTAINTY IN THE LONG RANGE PERIOD. MEDIUM RANGE GUIDANCE IN
DECENT AGREEMENT ON THE TROUGH TURNING INTO A 5H CUTOFF...BUT LITTLE
ELSE. TIMING REMAINS A BIG QUESTION AS SURFACE AND UPPER RIDGING
ALONG THE EAST COAST IS SURE TO HOLD STRONGER THAN GUIDANCE
INDICATES...MEANING THE MEDIUM RANGE SOLUTIONS ARE ALL LIKELY TOO
FAST MOVING THE 5H TROUGH/CUTOFF LOW EAST. HPC IS ALSO FAVORING A
SLOWER SOLUTION. THE END RESULT WILL BE A SUMMER-LIKE PATTERN WITH
STRENGTHENING 5H RIDGE AND BERMUDA HIGH. DIURNAL/SEA BREEZE
CONVECTION MAY DEVELOP TUE/WED BUT BUILDING 5H RIDGE AS THE UPPER
TROUGH/LOW MOVES EAST WILL HELP SUPPRESS UPWARD MOTION THU AND MAYBE
FRI DEPENDING ON HOW SLOW THE TROUGH/LOW MOVES EAST. COLD FRONT
MOVING INTO THE REGION LATE IN THE PERIOD WILL PROVIDE THE BEST
CHANCES FOR WIDESPREAD PRECIP. AREA OF DEEP MOISTURE  AHEAD OF THE
FRONT IS LIMITED AND IT LOOKS LIKE THE BEST DYNAMICS PASS TO THE
NORTH. GIVEN THE UNCERTAINTY AND THE MARGINAL CONDITIONS DO NOT FEEL
ANYTHING MORE THAN A LOW CHANCE POP IS WARRANTED. TEMPERATURES WILL
RUN ABOVE TO WELL ABOVE CLIMO WITH HIGHS IN THE MID TO UPPER 70S AND
LOWS IN THE MID 50S.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
AS OF 00Z...EXPECT VFR THROUGH VALID PERIOD...WITH EXCEPTION OF MVFR
DURING THE EARLY MORNING HOURS DUE TO ANTICIPATED FOG AND STRATUS
DEVELOPMENT. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE
LIGHTING UP THE RADAR IN CONJUNCTION WITH THE SEA BREEZE
ATTM...MOSTLY NEAR THE INLAND SITES. ANTICIPATE THIS ACTIVITY TO
CONTINUE THROUGH THE OVERNIGHT HOURS...WITH VCSH/VCTS CONTINUING AT
ALL SITES. LATE OVERNIGHT INTO EARLY MORNING...A COLD FRONT WILL
PROPAGATE ACROSS THE REGION...AND THE POTENTIAL FOR STRATUS AND
PATCHY FOG WILL INCREASE. FOR NOW HAVE KEPT WITH MVFR
RESTRICTIONS...WITH THE INLAND TERMINALS POSSIBLY BECOMING IFR FOR A
FEW HOURS. AFTER 13Z...ANTICIPATE ANY LINGERING STRATUS/FOG TO
GRADUALLY SCATTER OUT SOMEWHAT...THOUGH CIGS WILL LIKELY LINGER
THROUGH THE EARLY AFTERNOON. THE CHANCE FOR ISOLATED TO SCATTERED
SHRA/TSRA WILL CONTINUE THROUGHOUT THE DAY. FOR NOW HAVE LEFT IN
VCSH THROUGH EARLY AFTERNOON. WINDS WILL BE GENERALLY EAST AOB 10
KTS...BECOMING LIGHT AFTER SUNSET.

EXTENDED OUTLOOK...MVFR/MORNING FOG WITH SCATTERED SHOWERS AND
THUNDERSTORMS IN THE AFTERNOON THROUGH THURSDAY.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 730 PM SATURDAY...A BACKDOOR COLD FRONT WILL SLIDE SOUTH ALONG
THE NC COAST AND INTO THE CAPE FEAR AREA WATERS LATE TONIGHT.
SOUTHERLY WINDS WILL BACK TO THE EAST AND NORTHEAST BEHIND THE
BOUNDARY...BUT WITH LITTLE INCREASE IN WIND SPEEDS THIS FAR SOUTH.
THE LARGER CONCERN IS THAT ISOLATED THUNDERSTORM ACTIVITY ACROSS THE
INTERIOR COASTAL PLAIN MAY PUSH EAST AND ACROSS THE COASTAL WATERS
AFTER MIDNIGHT TONIGHT. ACTIVITY SHOULD NOT BECOME WIDESPREAD... BUT
THERE IS THE POTENTIAL OF CONVECTION AS A WEAK UPPER LEVEL
DISTURBANCE PUSHES OFFSHORE. SEAS ARE GENERALLY 2 FT ACROSS THE
COASTAL WATERS WITH 3 FEET BEING REPORTED FROM THE FRYING PAN SHOALS
BUOY OFFSHORE. LITTLE CHANGE IS EXPECTED IN SEAS OVERNIGHT.

SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
AS OF 3 PM SATURDAY...BY DAYBREAK SUNDAY NE WINDS WILL PREVAIL N
OF CAPE FEAR AS AN E-W FRONTAL BOUNDARY SLIPS SLOWLY SOUTHWARD.
WIND SPEEDS WILL HOLD BELOW 20-25 KNOTS SO ADVISORIES WILL NOT
BE NEEDED. THE FRONT MAY NOT MAKE IT TO WINYAH BAY LATE SUNDAY
AND COULD MOVE BACK NORTH SUNDAY NIGHT INTO MONDAY. THUS WE MAY
VERY WELL SEE A VARIABLE WIND DIRECTION SUNDAY AND MONDAY WITH
LIGHT SPEEDS OVERALL. NO PROBLEMS WITH SEAS...ESSENTIALLY 2-3 FT
IN A MIX OF SE WAVES AND SHORTER PERIOD SSW WIND CHOP. THE WEAK
FRONTAL BOUNDARY MAY TRIP OFF ISOLATED TSTMS NEAR OR OVER THE
WATERS. MARINERS SHOULD CONSULT RADAR TRENDS BEFORE HEADING OUT
SUNDAY AND MONDAY.

LONG TERM /TUESDAY THROUGH THURSDAY/...
AS OF 3 PM SATURDAY...MAJORITY OF THE PERIOD WILL BE MARKED BY SOUTH
TO SOUTHEAST WINDS AT OR BELOW 10 KT. BERMUDA HIGH WILL BE THE MAIN
FEATURE THOUGH LATE IN THE PERIOD A COLD FRONT WILL APPROACH FROM
THE WEST. TIMING OF THE COLD FRONT REMAINS A BIG QUESTION...BUT EVEN
THE FASTEST SOLUTION KEEPS THE FRONT TO THE WEST THROUGH THU
EVENING. THE FASTER SOLUTION DOES LEAD TO A PINCHED GRADIENT THU
WHICH WOULD PUSH SOUTHERLY FLOW CLOSE TO 20 KT. HOWEVER THE SLOWEST
AND THE FASTEST SOLUTION IS FAVORED. SO WHILE THERE MAY BE A
MARGINAL INCREASE IN SPEEDS THU AS GRADIENT TIGHTENS A LITTLE SPEEDS
SHOULD REMAIN UNDER 15 KT. SEAS WILL RUN 2 TO 3 FT TUE INTO WED BUT
A BUILDING EAST TO SOUTHEAST SWELL LATE IN THE PERIOD WILL PUSH SEAS
INTO THE 3 TO 5 FT RANGE THU.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...DENSE SMOKE ADVISORY UNTIL 10 AM EDT SUNDAY FOR NCZ109.

MARINE...NONE.

&&

NEAR TERM...TRA
SHORT TERM...MJC
LONG TERM...III
AVIATION...SGL
Hazardous weather outlook, Mar 17, 4:42 PM EDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE WILMINGTON NC
442 PM EDT SAT MAR 17 2012

AMZ250-252-254-256-NCZ087-096-099-105>108-110-SCZ017-023-024-032-033-
039-053>056-181100-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-ROBESON-BLADEN-
COLUMBUS-INLAND PENDER-COASTAL PENDER-INLAND NEW HANOVER-
COASTAL NEW HANOVER-COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-
FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-
INLAND GEORGETOWN-COASTAL GEORGETOWN-
442 PM EDT SAT MAR 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL
WATERS...SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ109-181100-
INLAND BRUNSWICK-
442 PM EDT SAT MAR 17 2012

...DENSE SMOKE ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 10 AM
EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE SMOKE ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE SMOKE ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

9

In the hours before

Special weather statement, Mar 17, 7:57 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
757 PM EDT SAT MAR 17 2012

NCZ087-096-099-180100-
BLADEN-COLUMBUS-ROBESON-
757 PM EDT SAT MAR 17 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS BLADEN...COLUMBUS AND
ROBESON COUNTIES THROUGH 900 PM EDT...

AT 757 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
EVERGREEN...OR ABOUT 12 MILES NORTHWEST OF WHITEVILLE...MOVING EAST
AT 10 MPH.

SOME LOCATIONS IMPACTED INCLUDE ABBOTTSBURG...BLADENBORO...ELKTON...
EMERSON...EVERGREEN...LISBON AND CLARKTON.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3461 7853 3434 7851 3436 7895 3454 7896
TIME...MOT...LOC 2357Z 266DEG 8KT 3445 7885

15
Special weather statement, Mar 17, 7:58 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
758 PM EDT SAT MAR 17 2012

SCZ032-033-180100-
FLORENCE-MARION-
758 PM EDT SAT MAR 17 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS FLORENCE AND MARION COUNTIES
THROUGH 900 PM EDT...

AT 758 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
FRIENDFIELD...OR ABOUT 9 MILES NORTH OF LAKE CITY...MOVING EAST AT 10
MPH.

SOME LOCATIONS IMPACTED INCLUDE EFFINGHAM...EVERGREEN...
FRIENDFIELD...GRESHAM...HANNAH...HYMAN...KINGSBURG...NEW HOPE...
PAMPLICO...COWARD AND SCRANTON.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3414 7938 3387 7935 3389 7979 3407 7980
TIME...MOT...LOC 2358Z 266DEG 8KT 3398 7969

15

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 17, 9:12 PM EDTSpecial Weather StatementILMBladen63 min
Mar 17, 10:45 PM EDTSpecial Weather StatementILMColumbus60 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.